Classical solutions and stability results for Stokesian Hele-Shaw flows
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 9 (2010) no. 2, p. 325-349

In this paper we study a mathematical model for the motion of a Stokesian fluid in a Hele-Shaw cell surrounded by a gas at uniform pressure. The model is based on a non-Newtonian version of Darcy’s law for the bulk fluid, as suggested in [9,12]. Besides a general existence and uniqueness result for classical solutions, it is also shown that classical solutions exist globally and tend to circles exponentially fast, provided the initial data is sufficiently close to a circle. Finally, our analysis discloses the influence of surface tension and the effective viscosity on the rate of convergence.

Classification:  35K55,  35J65,  35R35,  42A45,  76A05
@article{ASNSP_2010_5_9_2_325_0,
     author = {Escher, Joachim and Matioc, Anca-Voichita and Matioc, Bogdan-Vasile},
     title = {Classical solutions and stability results for Stokesian Hele-Shaw flows},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 9},
     number = {2},
     year = {2010},
     pages = {325-349},
     zbl = {1202.35028},
     mrnumber = {2731159},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2010_5_9_2_325_0}
}
Escher, Joachim; Matioc, Anca-Voichita; Matioc, Bogdan-Vasile. Classical solutions and stability results for Stokesian Hele-Shaw flows. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 9 (2010) no. 2, pp. 325-349. http://www.numdam.org/item/ASNSP_2010_5_9_2_325_0/

[1] H. Amann, “Linear and Quasilinear Parabolic Problems", Volume I, Birkhäuser, Basel, 1995. | MR 1345385

[2] W. ArendtS. Bu, Operator-valued Fourier multipliers on periodic Besov spaces and applications, Proc. Edinb. Math. Soc. (2) 47 (2004), 15–33. | MR 2064734 | Zbl 1083.42009

[3] D. Bothe and J. Prüss, L p -Theory for a class of non-Newtonian fluids, SIAM J. Math. Anal. 39 (2007), 379-421. | MR 2338412 | Zbl 1172.35052

[4] G. Da Prato and A. Lunardi, Stability, instability, and center manifold theorem for fully nonlinear autonomous parabolic equations in Banach space, Arch. Ration. Mech. Anal. 101 (1988), 115–141. | MR 921935 | Zbl 0661.35044

[5] J. Escher and B-V. Matioc, A moving boundary problem for periodic Stokesian Hele-Shaw flows, Interfaces Free Bound. 11 (2009), 119–137. | MR 2487025 | Zbl 1171.35129

[6] J. Escher and B-V. Matioc, Multidimensional Hele-Shaw flows modeling Stokesian fluids, Math. Methods Appl. Sci. 32 (2009), 577–593. | MR 2500693 | Zbl 1169.35064

[7] J. Escher and G. Simonett, Analyticity of the interface in a free boundary problem, Math. Ann. 305 (1996), 435–459. | MR 1397432 | Zbl 0857.76086

[8] J. Escher and G. Simonett, A center manifold analysis for the Mullins-Sekerka model, J. Differential Equations 143 (1998), 267–292. | MR 1607952 | Zbl 0896.35142

[9] P. Fast, L. Konic, M. S. Shelley and P. Palffy-Muhoray, Pattern formation in non-Newtonian Hele-Shaw flow, Phys. Fluids 13 (2001), 1191–1212. | MR 1841295 | Zbl 1184.76156

[10] D. Gilbarg and T. S. Trudinger, “Elliptic Partial Differential Equations of Second Order", Springer-Verlag, New York, 2001. | MR 473443 | Zbl 1042.35002

[11] T. Kato, “Perturbation Theory for Linear Operators", Springer-Verlag, Berlin Heidelberg, 1995. | MR 1335452 | Zbl 0836.47009

[12] L. Konic, M. S. Shelley and P. Palffy-Muhoray, Models of non-Newtonian Hele-Shaw flow, Phys. Rev. E (5) 54 (1996), R4536–R4539.

[13] O. A. Ladyzhenskaya, “The Mathematical Theory of Viscous Incompressible Flow", Gordon and Beach, New York, 1969. | MR 254401 | Zbl 0184.52603

[14] O. A. Ladyzhenskaya and N. N. Uraltseva,“Linear and Quasilinear Elliptic Equations”, Academic Press, New York, 1968. | MR 244627

[15] A. Lunardi, “Analytic Semigroups and Optimal Regularity in Parabolic Problems", Birkhäuser, Basel, 1995. | MR 3012216 | Zbl 0816.35001

[16] H-J. Schmeisser and H. Triebel, “Topics in Fourier Analysis and Function Spaces", John Wiley and Sons Limited, New York, 1987. | MR 891189 | Zbl 0661.46024

[17] E. J. Shaughnessy, I. M. Katz and J. P. Schaffer, “Introduction to Fluid Mechanics", Oxford University Press, New York, 2005.

[18] M. J. Shelley, F.-R. Tian and K. Wlodarski, Hele-Shaw flow and pattern formation in a time-dependent gap, Nonlinearity 10 (1997), 1471–1495. | MR 1483552 | Zbl 0911.76026

[19] G. Simonett, Center manifolds for quasilinear reaction-diffusion systems, Differential Integral Equations (4) 8 (1995), 753–796. | MR 1306591 | Zbl 0815.35054

[20] E. Sinestrari, On the abstract Cauchy problem of parabolic type in spaces of continuous functions, J. Math. Anal. Appl. 107 (1985), 16–66. | MR 786012 | Zbl 0589.47042

[21] F. Verhulst, “Nonlinear Differential Equations and Dynamical Systems", Springer-Verlag, Berlin Heidelberg, 1990. | MR 1036522 | Zbl 0685.34002